DOI 10.1016/j.jaccas.2025.105932
Cardiac Tamponade Caused by a Needle in the Liver Presenting as a STEMI Mimic.
Аннотация
BACKGROUND
We report a case of hemorrhagic pericardial effusion with tamponade, secondary to myocardial injury by a hypodermic needle lost during narcotics injection some months prior.
CASE SUMMARY: First presentation was with chest pain and global ST segment elevation following earlier cocaine usage. Urgent coronary angiography was performed to rule out acute coronary artery occlusion. A needle-like foreign body was seen abutting the right ventricle free wall, and the invasive pressure waveform suggested ventricular interdependence. Transthoracic echocardiogram revealed large-volume pericardial effusion which was drained immediately. The needle was ultimately removed during laparotomy and partial hepatectomy.
DISCUSSION: This case is unique and demonstrates how all available clinical information was collated to diagnose and treat life-threatening extra-coronary pathology with a rare etiology, in a patient whose history was unreliable.
TAKE-HOME MESSAGE: The case highlights the importance of maintaining a broad differential diagnosis during emergency angiography in the presence of ST-segment elevation if no coronary occlusion is found.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.